Alert archive / South Carolina / Flash Flood Warnings in 2004
Flash Flood Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jul 27, 2004, 5:20 PM EDT for Lexington County, South Carolina. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 27, 2004, 6:45 PM EDT
- In force
- 85 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Lexington County, SC
The radar
The Columbia radar (KCAE), 18 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2007 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 476 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KCAE 272127 FFWCAE SCC063-272245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 520 PM EDT TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * FLASH FLOOD WARNING FOR... LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA THIS INCLUDES THE CITIES OF...WEST COLUMBIA...SPRINGDALE...SEVEN OAKS...RED BANK...OAK GROVE...LEXINGTON...CAYCE * UNTIL 645 PM EDT * AN AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE ACROSS LEXINGTON AND GASTON TO CAYCE. RADAR ESTIMATES IN ONE TO THREE INCHES OF RAIN HAS OCCURRED ACROSS SOUTHERN AND CENTRAL LEXTINGTON COUNTY BETWEEN 430 AND 530 PM. FLOODING WAS OCCURRING AT OLD ORANGEBURG ROAD AND EDMUND HIGHWAY. ADDITIONAL FLOODING WAS OCCURRING AT HIGHWAY 21 AND INTERSTATE 26. WATER WAS FLOWING OVER INTERSTATE 26 AND FRONTAGE ROAD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...800...7 7 5...7 1 9 9. LAT...LON 3382 8149 3366 8119 3375 8094 3407 8113 $$ RCC/JB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:24 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 27, 2:24 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 224 PM EDT TUE JUL 27 2004 .SHORT TERM...TONIGHT-THURSDAY NIGHT. LOW LEVEL CONVERGENCE ALONG WITH DAYTIME HEATING HAS HELPED TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE MIDLANDS INTO THE CSRA. MOVEMENT ALMOST PARALLEL TO UPPER FLOW. LOCALLY HEAVY RAIN WILL BE THE MAIN THREAT THIS AFTERNOON INTO TONIGHT. BEST OMEGA/LIFT FROM THIS AFTERNOON THROUGH ABOUT 09Z WEDNESDAY. PH20 REMAIN NEAR 2 INCHES AND AIRMASS UNSTABLE UNTIL AFTER MIDNIGHT. WILL KEEP LIKELY POPS IN PLACE FOR TONIGHT. UPPER TROUGH CROSSING MS/TN RIVER VALLEY PULLS NORTH AND EAST FOR WEDNESDAY. HEIGHTS RISING ACROSS THE AREA WEDNESDAY AFTERNOON AS BERMUDA RIDGE BUILDS IN FROM EAST. SURFACE FRONT CROSSING THE MOUNTAINS THIS AFTERNOON WILL STRUGGLE TO MOVE INTO THE MIDLANDS BY WEDNESDAY MORNING THEN SHIFT WESTWARD WEDNESDAY AFTERNOON. DRIER AIR BRIEFLY REACHES WESTERN COUNTIES WEDNESDAY BUT MOISTURE RETURNS FOR THURSDAY WITH MOIST SOUTH TO SOUTHEAST LOW LEVEL FLOW. CHANCE OF SHOWERS/TSTMS WEDNESDAY THROUGH THURSDAY NIGHT. && .LONG TERM...FRIDAY-TUESDAY. WESTERN ATLANTIC H5 RIDGE HOLDS WITH MOIST SOUTHWEST FLOW ACROSS THE AREA. UPPER TROUGH TO OUR WEST IN THE MS RIVER VALLEY. SURFACE FLOW SHIFT FROM SOUTHEAST FRIDAY TO SOUTHWEST TUESDAY. STILL LOOKS LIKE A CHANCE OF MAINLY DIURNAL CONVECTION EACH DAY. && .PRELIMINARY POINT TEMPS/POPS... COLUMBIA 73 90 74 89 / 70 50 40 40 AUGUSTA 72 90 72 89 / 70 40 40 40 SUMTER 73 89 72 88 / 70 50 40 40 ORANGEBURG 73 89 72 88 / 70 50 50 40 && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 10
Hazardous weather outlook, Jul 27, 5:27 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 527 AM EDT TUE JUL 27 2004 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271000- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 527 AM EDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE... SLOW MOVING SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON INTO THE EVENING HOURS WITH AMOUNTS FROM 2 TO 3 INCHES. THIS MAY CAUSE SOME LOCALIZED FLOODING...ESPECIALLY IN LOW LYING AREAS...AREAS OF POOR DRAINAGE AND AREAS THAT EXPERIENCED HEAVY RAINFALL YESTERDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:53 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Orangeburg | 52 min |
Nearby
Flash Flood Warnings in South Carolina, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.